Alert archive / Ohio / Low Water Advisories in 2020
Low Water Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this low water advisory at Jan 11, 2020, 4:06 AM EST. It took effect at Jan 12, 2020, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 12, 2020, 1:00 AM EST
- Expired
- Jan 12, 2020, 12:06 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Jan 11, 1:49 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 11, 1:49 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
149 AM EST Sat Jan 11 2020
.SYNOPSIS...
A cold front northwest of the area will sink southeast towards
northwest Ohio tonight into Saturday. Low pressure will deepen
and lift northeast along this front Saturday night, moving
northeast away from the area on Sunday. High pressure will
build northeast across the region Sunday through Sunday night.
This high will remain in place over the area through Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
Updated precip chances with on going trends this evening as well
as minor adjustments to temperature trends. We will continue to
monitor rainfall trends and the potential for any hydro issues
through the night.
Previous discussion...
A very active 36 hour period is in store for the local area.
Several waves of low pressure will move northeast through the
area tonight and Saturday before a strong surface low develops
and moves northeast through the Great Lakes with a sharp
negatively tilted upper trough. Anomalously strong mid/upper jet
dynamics makes this a highly energetic system with a multi-
faceted forecast challenge for the local area. Overall, minimal
changes made to the forecast grids from the previous iteration,
with mainly minor tweaks to pops, QPF, and temperatures. Made
some upward adjustments with wind gusts, and will further detail
each in the following discussion.
First, have opted for a Wind Advisory for the entire area. There are
two windows of high winds anticipated; first early Saturday morning
across the western half of the area and lakeshore areas, second
behind the cold front/low passage Saturday night into Sunday
morning. The first period of winds will be associated with the
strong low level jet ramping north into the area, with 80kts at
850mb and 50 kts at 925mb. This should be enough for some low end
advisory level gusts in the 45-50 mph range for a period during the
morning. As the jet weakens during the day, gusts/winds will subside
for much of the area during the afternoon, but for simplicity will
keep the advisory going through this time. The winds ramp Saturday
night into Sunday morning as the low level jet strengthens again, and
especially post frontal as strong CAA/better mixing into Sunday
morning. This could yield some gusts up to 55 mph during this time
frame, with more 40 to 50 mph gusts earlier, outside of any
convective wind gusts.
Speaking of convective winds, attention turns to severe potential
Saturday night across the area. SPC has expanded a Day 2 marginal
risk northeastward into the area. Confidence in a high shear/low
cape convective setup continues to slowly increase across the area.
A small amount of CAPE would be enough to tap into the strong jet,
with incredible bulk shear values, with the threat for damaging
convective wind gusts increased. The big question is if any
instability can be realized. Most of the guidance does suggest
MUCAPE values up to 100 j/kg streaming into the area, which may be
too low to realize any widespread severe potential. Some models show
pockets of 100-200 j/kg MUCAPE, which would increase the likelihood
for a more organized broken line of convection with discrete
elements. If we can realize more than 200 j/kg MUCAPE, with a good
portion of the instability surface based, the threat for tornadoes
would increase sharply, with forecast 0-1km SRH values of 400-500
m2s2 and 100-200m SBLCLs. This will need to be monitored closely
over the next 24 hours, but right now leaning towards a more of a
isolated/scattered damaging wind threat given the strong dynamics,
with a more modestly disorganized mode of convection. Have
maintained thunder mention with slight chance wording, given the
strong dynamics but weak instability of the system.
As far as pops go, rain will continue to overspread the forecast
area into tonight, correlated with a good stream of 850mb omega.
This will begin to lift northward after midnight in response to a
strengthening low level jet. Have a period of low chance/slight
chance after 06Z across the southeast half of the area, with more
isolated/scattered showers being the norm flowing northeast with the
jet. Continue with a pretty sharp gradient to near 100% pops near
Toledo fading to likely for a brief time increase again Saturday
morning. Pops stay categorical across the western part of the area
through Saturday, while low chance pops persist east. As the surface
low tracks through the area, 100% pops shift eastward through the
entire area along the pre-frontal trough quickly fading to
likely/chance with the subsequent cold frontal passage. Dry
conditions move in rapidly from the west in the 09-12Z Sunday time
frame. Still looking at 1-3" of additional rainfall tonight through
Saturday night, shifting the axis of heaviest rainfall slightly
northwest. The Flood Watch will remain as is for this forecast
package.
The temperature forecast will be quite tricky Saturday as the low
move northeast into the area. Hi-res guidance is in consensus that
to some degree the cold front will sink south into the forecast area
during the day on Saturday, primarily far NW OH in the
Toledo/Bowling Green areas. The subtleties of the boundary mean the
difference between temperatures in the 40s vs. the 60s during the
day. Several of the hi-res models try and sink the boundary farther
south/inland, with reinforced northeast flow off the lake bringing
the colder temps as far southeast as Findlay to Marion, and inland
through the I-90 corridor. Have generally remained on the warmer
side, farther north solution of this boundary, sinking some cooler
air as far southeast as a Findlay to Sandusky line, but keeping the
boundary north of the lakeshore. Highs are generally forecast the
low/mid 60s south of the boundary, with a few upper 60s possible
from Mt. Vernon northeast to Youngstown. Early highs in the upper
50s across the Toledo/BG areas will drop through the 40s as the day
progresses, with some recovery into the low 50s late
afternoon/evening as the front lifts north with the developing
low.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
The short term begins Sunday with models continuing to show
strong post frontal winds affecting the area. As the low lifts
through New England during the morning and early afternoon,
winds should diminish rather rapidly. Will have a wind advisory
ending during the morning for much of the area and will take the
headline in lakeshore counties through 1pm. Will also have
lingering showers in the morning across nern Ohio and nwrn PA
but otherwise it should be a dry day. The next chance of precip
comes Monday night into Tuesday as a warm front lifts northeast
into area bringing moisture out of the Gulf Coast states. Highs
Sunday will occur early with temps falling through the 30s
during the afternoon. Highs Monday in the 40s. Highs Tuesday in
the lower 50s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Dry air will be in place Tuesday night into early Wednesday.
Wednesday afternoon low pressure moves into the area from the
Central Plains. Will have chance pops for the afternoon Wednesday
lasting through the night. Thursday will have chance pops east as
cold air deepens driving lake effect snow showers into the snowbelt.
Low pops Thursday night into early Friday but models show low
pressure int the Plains although position differs from the GFS to
ECMWF as would be expected this far out although both have deep
. moisture moving into the area during the day. For now will
bring chance pops back in the afternoon Friday.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
A very strong wind field both at the surface and aloft will
continue to be the main concern throughout the next 24-30 hours.
A very strong low level jet is overhead with winds up to 60
knots at 2000 feet and as high as 90 knots near 6000 feet
through 17Z. Winds at the surface will increase through this
morning with gusts of 30-35 knots common into this afternoon.
The exception will be at TOL where the frontal boundary will sag
south and winds will shift around to the northeast by 18Z. Wind
gusts may drop off as rain fills back in and spreads east across
the area with ceilings declining to MVFR and possibly IFR. One
uncertain factor is the coverage of thunderstorms this afternoon
into this evening in advance of a deepening low pressure system
tracking out of the Plains. If thunderstorms develop, pockets of severe
wind gusts in excess of 50 knots may develop. Otherwise, a cold
front will wrap in from the west between 02-08Z. Southwest
winds will increase again in this window and gusts of 40-50
knots may return.
.OUTLOOK...Widespread non-VFR likely through Sunday morning.
Non-VFR possible in scattered rain showers Tuesday afternoon.
&&
.MARINE...
Will continue with a gale watch as is. Low pressure was in in
Quebec with a cold front extending southwest across the Central
Great Lakes to developing low pressure in TX. This cold front will
drop slowly southeast overnight and move onto the western basin by
Saturday morning. Expect south to southwest flow on the lake 15 to
20 knots overnight, diminishing and turning variable Saturday
morning as the cold front sags south onto the lake. The front will
sag further south moving across the lake to the southern shore
during the day as the Texas low moves northeast along the
boundary reaching central Illinois by Saturday evening. Winds
will be from the northeast at 10 to 20 knots on the north side
of the boundary affecting much of the lake by evening. The low
will pass northeast across the lake Saturday night with winds
increasing quickly from the southwest with a cold front behind
the low likely reaching gale force from late Saturday night into
Saturday morning. Gales will diminish quickly by afternoon. For
the remainder of the period winds will remain fairly light with
no headlines expected.
&&
.CLIMATE...
Temperatures are expected to warm significantly with a few
locations likely approaching record levels. Here are the record
high temperatures for Jan 11:
Canton/Akron 63 in 1890**
Cleveland 67 in 1890
Erie, PA 66 in 1890
Mansfield 58 in 2018 & 2013**
Toledo 68 in 1890
Youngstown 62 in 2018**
**indicates location where forecast high is at or above the
record.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 4 AM early this morning to 1 PM EST Sunday
for OHZ010>014-089.
Wind Advisory from 4 AM early this morning to 10 AM EST Sunday
for OHZ003-006>009-017>023-027>033-036>038-047.
Flood Watch through this evening for OHZ003-006>009-017>019-
027-028-036.
PA...Wind Advisory from 4 AM early this morning to 1 PM EST Sunday
for PAZ001-002.
Wind Advisory from 4 AM early this morning to 10 AM EST Sunday
for PAZ003.
MARINE...Gale Watch from late tonight through Sunday morning for LEZ142-
143-162-163.
Gale Watch from late tonight through Sunday afternoon for
LEZ144>149-164>169.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Griffin
SHORT TERM...TK
LONG TERM...TK
AVIATION...KEC
MARINE...TK
CLIMATE...Hazardous weather outlook, Jan 10, 3:35 PM EST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 335 PM EST Fri Jan 10 2020 OHZ020>023-029>033-037-038-047-PAZ003-112045- Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Morrow-Holmes-Knox-Crawford- 335 PM EST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and possible thunderstorms Saturday evening may have the potential to produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ010>014-089-PAZ001-002-112045- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- 335 PM EST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST SUNDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and possible thunderstorms Saturday evening may have the potential to produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ003-006>009-017>019-027-028-036-112045- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Marion- 335 PM EST Fri Jan 10 2020 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Showers and possible thunderstorms Saturday evening may have the potential to produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-144>149-164>169-112045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 335 PM EST Fri Jan 10 2020 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-112045- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 335 PM EST Fri Jan 10 2020 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Marion | 60 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Marion | 5 days |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Sandusky, Wood | 21 days |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Hancock | 32 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Hancock | 45 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Sandusky | 60 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Seneca | 61 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Erie | 36 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Lucas, Wood | 32 hr |
| Jan 10, 9:39 PM EST | River Flood Warning | CLE | Lucas, Wood | 4 days |
| Jan 11, 4:06 AM EST | Gale Warning | CLE | 32 hr | |
| Jan 11, 11:35 AM EST | Special Marine Warning | CLE | 25 min | |
| Jan 11, 2:06 PM EST | High Wind Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more | 19 hr |
Nearby
Low Water Advisories in Ohio, 2020Every low water advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.